Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 27, NWS Norman, OK

April 29, 2025Baylor County, Foard County, Knox County, Texas

NWS Norman, OK issued this flash flood warning at Apr 29, 2025, 6:15 PM CDT for Baylor County, Foard County, Knox County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2025, 6:15 PM CDT (23:15 UTC)
Expired
Apr 29, 2025, 10:15 PM CDT
In force
4 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Baylor County, TX, Foard County, TX, Knox County, TX

The radar

The Altus AFB radar (KFDR), 89 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2025-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2025-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1264 J/kg
Mixed-layer CIN
-359 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 2:04 PM CDT, 4 hours 11 minutes earlier. Its key messages:

  • Issued at 153 PM CDT Sat Apr 26 2025 -Potentially life-threatening flash flood/flood threat through Wednesday. -Severe thunderstorms with all hazards possible through Wednesday. -Unsettled weather will moderate over the weekend.
Area forecast discussion, Apr 29, 2:04 PM CDT, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Norman OK
204 PM CDT Tue Apr 29 2025

...New NEAR TERM, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Issued at 153 PM CDT Sat Apr 26 2025

-Potentially life-threatening flash flood/flood threat through
Wednesday.

-Severe thunderstorms with all hazards possible through Wednesday.

-Unsettled weather will moderate over the weekend.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 158 PM CDT Tue Apr 29 2025

The screaming message of this forecast update is the potential for
significant and/or potentially life-threatening flash flood/flood
hazards through the next 24+ hours. A secondary but notable risk for
severe convective storms/tornadoes is also present...particularly
over western north Texas and southern Oklahoma.

Current mesoanalysis shows an effective frontal boundary moving
southward and oriented along/south of the I44 corridor. The
airmass south of this boundary is destabilizing yet again, and has
proven to support all severe weather modes in recent days.
Several perturbations embedded within persistent southwesterly
flow aloft will continue to support multiple convective complexes
through tonight (and into Wednesday). Given anomalously moist
atmospheric profiles with PWATs 1.2-1.5 inches, the potential for
training heavy rainfall is high. This atop a footprint of 7-day
rainfall totals generally ranging from 4-8+ inches over
southwestern and south- central Oklahoma...including the OKC Metro
area. Current MRMS FLASH continues to show saturated surface
conditions from the Wichita Mountains northeastward through the
central Oklahoma/OKC Metro, so any additional convective rains
will be problematic.

Unfortunately, all other convective hazard will also be possible-
especially south of the boundary. Those hazards will be dictated by
convective mode...with the best chance of discrete/supercell storms
over the Red River Valley and points south. Otherwise, convective
segments/clusters also have readily produced damaging wind gusts
within this airmass.

&&

.SHORT TERM...
(Wednesday through Thursday night)
Issued at 158 PM CDT Tue Apr 29 2025

The active weather described above will persist through
Wednesday as the upper air low now over northern Arizona begins to
approach the region. DESI probabilistic data suggests 85%
probability of >3 inch rainfall along the I44 corridor of
southwestern Oklahoma by 1 pm Wednesday, and >50% of >5 inches.
Some high resolution models suggest localized QPFs >8+ inches may
not be out of the question somewhere over western north Texas
and/or south-central Oklahoma. Unfortunately, this would include
the Lawton area proper - where impactful flooding has already
occurred - and areas eastward across the Arbuckle Mountains (a
known flood-prone part of south-central Oklahoma).

Again, all convective hazards will be possible, and largely
contingent upon the mesoscale evolution of surface features and
influences of preceding convection. The most likely scenarios
appear to support a southward frontal position which may
effectively make flash flooding a notably greater risk than
tornadoes/damaging winds.

&&

.LONG TERM...
(Friday through next Monday)
Issued at 158 PM CDT Tue Apr 29 2025

The parent upper air low which has instigated much of the
recent active weather will eventually eject eastward late
Wednesday and early Thursday. Low amplitude ridging aloft will
briefly influence our weather into the weekend before another
western U.S. storm system deepens during the Sunday/Monday
timeframe with some signals of unsettled weather for the southern
Plains again by the first half of next work week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1225 PM CDT Tue Apr 29 2025

Multiple rounds of thunderstorms and showers will impact all of
our terminals as a storm system persists. Low ceilings and periods
of reduced visibilities in rain will keep our terminals under
changing IFR to MVFR conditions through the entire forecast
period. Will keep VCTS through 21Z after which the next rounds of
storms that will be coming in from western Texas. A cold front
stretched near the Red River will remain stalled out with north
surface winds behind this surface boundary. However outflow from
potential storm activity could make surface winds variable in
direction and speed from the synoptic direction.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  59  70  54  76 / 100  90  70  10
Hobart OK         56  72  50  77 / 100  80  50   0
Wichita Falls TX  60  76  53  80 /  90  90  40   0
Gage OK           51  73  47  74 /  70  60  40  20
Ponca City OK     57  71  55  76 /  90  80  70  30
Durant OK         65  74  62  82 /  70 100  80  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through late Wednesday night for OKZ008-012-013-
     016>048-050>052.

TX...Flood Watch through late Wednesday night for TXZ083>090.

&&

NEAR TERM...20
SHORT TERM...20
LONG TERM....20
AVIATION...68

In the hours before

Special weather statement, Apr 29, 2:53 PM CDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Norman OK
253 PM CDT Tue Apr 29 2025

OKZ030-031-292030-
Pottawatomie OK-Seminole OK-
253 PM CDT Tue Apr 29 2025

...A strong thunderstorm will impact portions of northwestern
Seminole and central Pottawatomie Counties through 330 PM CDT...

At 253 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brooksville, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Shawnee, Seminole, Tecumseh, Maud, Earlsboro, Bowlegs, St. Louis,
Brooksville, Macomb, Little, Lima, and Harjo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3505 9695 3522 9705 3546 9674 3546 9669
      3511 9656
TIME...MOT...LOC 1953Z 233DEG 27KT 3520 9691

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Meister
Special weather statement, Apr 29, 3:04 PM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Norman OK
304 PM CDT Tue Apr 29 2025

OKZ044-TXZ084>090-292100-
Cotton OK-Clay TX-Wichita TX-Archer TX-Foard TX-Knox TX-Wilbarger TX-
Baylor TX-
304 PM CDT Tue Apr 29 2025

...Potential for brief, non-tornadic funnel clouds will impact
portions of southern Cotton, northwestern Clay, northwestern Archer,
Wichita, southeastern Foard, northeastern Knox, southern Wilbarger
and northern Baylor Counties through 400 PM CDT...

At 250 PM CDT, trained weather spotters reported a funnel cloud near
Mankins. A boundary where further funnel clouds are possible is
located along a line extending from 3 miles west of Corum to 5 miles
west of Iowa Park to 8 miles southeast of Crowell.

HAZARD...Funnel clouds.

SOURCE...Trained weather spotters.

IMPACT...Impacts are unlikely, but if a funnel cloud was to reach
         the ground, minor wind damage is possible.

Locations impacted include...
Wichita Falls, Burkburnett, Walters, Iowa Park, Holliday, Temple,
Randlett, Sheppard AFB, Lake Diversion, Gilliland, Lake Kemp,
Truscott, Mankins, Dundee, Pleasant Valley, Taylor, Charlie, and
Cashion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.

If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.

&&

LAT...LON 3389 9988 3400 9880 3446 9814 3413 9814
      3377 9866 3366 9987
TIME...MOT...LOC 2002Z 331DEG 6KT 3437 9817 3394 9876 3388 9964

LANDSPOUT...OBSERVED
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

Meister
Special weather statement, Apr 29, 3:18 PM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Norman OK
318 PM CDT Tue Apr 29 2025

OKZ028-030-031-040-042-292045-
Pottawatomie OK-Garvin OK-Pontotoc OK-McClain OK-Seminole OK-
318 PM CDT Tue Apr 29 2025

...Strong thunderstorms will impact portions of northeastern Garvin,
southwestern Seminole, northwestern Pontotoc, southwestern
Pottawatomie and southeastern McClain Counties through 345 PM CDT...

At 318 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near St. Louis to 4 miles south of Stratford.
Movement was northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Seminole, Stratford, Konawa, Byng, Maud, Bowlegs, Asher, Wanette,
Byars, St. Louis, and Trousdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3523 9661 3485 9663 3474 9709 3506 9710
      3517 9689
TIME...MOT...LOC 2018Z 235DEG 17KT 3507 9688 3473 9698

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Meister

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:04 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa, Tillman13 min
Apr 28, 7:16 PM CDTSpecial Weather StatementOUNJackson29 min
Apr 28, 7:22 PM CDTSevere Thunderstorm WarningOUNKiowa, Washita11 min
Apr 28, 7:24 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson51 min
Apr 28, 7:34 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNJackson41 min
Apr 28, 7:47 PM CDTAreal Flood AdvisoryOUNJackson, Tillman3 hr
Apr 28, 8:04 PM CDTFlash Flood WarningOUNJackson116 min
Apr 28, 8:04 PM CDTRiver Flood AdvisoryOUNJefferson, Love15 hr
Apr 28, 8:07 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson, Kiowa, Tillman38 min
Apr 28, 8:18 PM CDTSevere Thunderstorm Warning Destructive damage threatOUNGreer, Jackson, Kiowa42 min
Apr 28, 8:38 PM CDTTornado WarningOUNJackson, Tillman52 min
Apr 28, 8:44 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCaddo, Comanche, Greer, Jackson, Kiowa, Tillman46 min
Apr 28, 8:46 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa27 min
Apr 28, 8:53 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Jackson, Kiowa3 hr
Apr 28, 8:54 PM CDTSpecial Weather StatementOUNWashita36 min
Apr 28, 9:10 PM CDTTornado WarningOUNComanche, Jackson, Kiowa, Tillman35 min
Apr 28, 9:12 PM CDTFlash Flood WarningOUNComanche, Jackson, Kiowa3 hr
Apr 28, 9:25 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer, Washita37 min
Apr 28, 9:30 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCaddo, Comanche, Jackson, Kiowa, Tillman45 min
Apr 28, 9:44 PM CDTTornado WarningOUNComanche, Kiowa31 min
Apr 28, 9:49 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady26 min
Apr 28, 10:10 PM CDTFlash Flood WarningOUNCaddo, Comanche, Grady, Kiowa3 hr
Apr 28, 10:12 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCaddo, Comanche, Kiowa48 min
Apr 28, 10:14 PM CDTSpecial Weather StatementOUNGrady31 min
Apr 28, 10:31 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady29 min
Apr 28, 10:36 PM CDTSpecial Weather StatementOUNLincoln, Oklahoma24 min
Apr 28, 10:41 PM CDTAreal Flood AdvisoryOUNGrady2 hr
Apr 28, 10:44 PM CDTSpecial Weather StatementOUNGrady, McClain31 min
Apr 28, 10:54 PM CDTSpecial Weather StatementOUNGrady36 min
Apr 28, 11:01 PM CDTSevere Thunderstorm WarningOUNCleveland, Grady, McClain29 min
Apr 28, 11:10 PM CDTAreal Flood AdvisoryOUNCleveland, McClain2 hr
Apr 28, 11:22 PM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie, Seminole38 min
Apr 28, 11:26 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCleveland, Grady, McClain34 min
Apr 28, 11:46 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNLincoln, Pottawatomie, Seminole29 min
Apr 28, 11:58 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie, Seminole32 min
Apr 29, 12:19 AM CDTSpecial Weather StatementOUNOkfuskee11 min
Apr 29, 2:32 AM CDTSpecial Weather StatementOUNMajor28 min
Apr 29, 2:58 AM CDTSpecial Weather StatementOUNMajor32 min
Apr 29, 3:19 AM CDTSpecial Weather StatementOUNTillman26 min
Apr 29, 3:29 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major, Woods46 min
Apr 29, 3:33 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods, Woodward42 min
Apr 29, 3:44 AM CDTSevere Thunderstorm WarningOUNGrant, Kay46 min
Apr 29, 3:47 AM CDTSevere Thunderstorm WarningOUNComanche, Jackson, Kiowa, Tillman43 min
Apr 29, 3:51 AM CDTSevere Thunderstorm WarningOUNEllis, Woodward39 min
Apr 29, 4:03 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant27 min
Apr 29, 4:12 AM CDTSpecial Weather StatementOUNWoods33 min
Apr 29, 4:24 AM CDTSpecial Weather StatementOUNWoodward36 min
Apr 29, 4:27 AM CDTSpecial Weather StatementOUNKay33 min
Apr 29, 4:30 AM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Kiowa3 hr
Apr 29, 4:30 AM CDTSpecial Weather StatementOUNKingfisher30 min
Apr 29, 4:32 AM CDTSpecial Weather StatementOUNCanadian28 min
Apr 29, 4:36 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Stephens, Tillman39 min
Apr 29, 4:51 AM CDTAreal Flood AdvisoryOUNAlfalfa, Garfield, Grant, Kay, Noble3 hr
Apr 29, 4:58 AM CDTSpecial Weather StatementOUNKay32 min
Apr 29, 4:59 AM CDTSpecial Weather StatementOUNCanadian31 min
Apr 29, 5:09 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNCaddo, Comanche, Cotton, Grady, Stephens51 min
Apr 29, 5:23 AM CDTSpecial Weather StatementOUNNoble37 min
Apr 29, 5:23 AM CDTSpecial Weather StatementOUNOklahoma37 min
Apr 29, 5:42 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNCaddo, Canadian, Cleveland, Grady, McClain, Oklahoma48 min
Apr 29, 5:45 AM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma, Payne45 min
Apr 29, 6:01 AM CDTFlash Flood WarningOUNCanadian, Cleveland, Grady, Logan, McClain, Oklahoma119 min
Apr 29, 6:21 AM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Lincoln, Logan, Oklahoma17 min
Apr 29, 6:25 AM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie35 min
Apr 29, 6:45 AM CDTSevere Thunderstorm WarningOUNHughes, Pottawatomie, Seminole45 min
Apr 29, 7:50 AM CDTAreal Flood AdvisoryOUNPayne115 min
Apr 29, 8:09 AM CDTRiver Flood WarningOUNCotton, Jefferson, Tillman5 days
Apr 29, 8:10 AM CDTRiver Flood WarningOUNLove11 days
Apr 29, 8:21 AM CDTRiver Flood AdvisoryOUNJackson, Kiowa, Tillman27 hr
Apr 29, 8:23 AM CDTRiver Flood WatchOUNJefferson3 hr
Apr 29, 8:48 AM CDTRiver Flood AdvisoryOUNAtoka6 hr
Apr 29, 8:49 AM CDTRiver Flood AdvisoryOUNGrady36 hr
Apr 29, 8:50 AM CDTRiver Flood WatchOUNHughes, Seminole6 hr
Apr 29, 8:51 AM CDTRiver Flood AdvisoryOUNLincoln, Oklahoma, Pottawatomie23 hr
Apr 29, 8:52 AM CDTRiver Flood WarningOUNCleveland, McClain48 hr
Apr 29, 8:53 AM CDTRiver Flood AdvisoryOUNCleveland, McClain, Pottawatomie30 hr
Apr 29, 8:56 AM CDTRiver Flood WatchOUNGarvin, Grady13 hr
Apr 29, 8:56 AM CDTRiver Flood WatchOUNCarter, Johnston, Murray5 hr
Apr 29, 9:30 AM CDTRiver Flood WarningOUNPottawatomie, Seminole3 days
Apr 29, 10:15 AM CDTSpecial Weather StatementOUNHughes30 min
Apr 29, 11:03 AM CDTRiver Flood WatchOUNJefferson, Love22 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.